MAUDE Adverse Event Report: SYNTHES GMBH 1.0MM DRILL BIT/MQC FOR THREADED HOLE/61MM

SYNTHES GMBH 1.0MM DRILL BIT/MQC FOR THREADED HOLE/61MM
Catalog Number 03.130.102
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, while performing the drilling with the 1.0 mm drill bit, the tip broke off, leaving a small fragment inside the patient's bone.Since it could not be removed, the doctor decided to leave the fragment in place due to the difficulty of extraction and because there would be no problem leaving it in the bone.The remaining portion of the aforementioned drill bit was then removed, and another drill bit of the same specifications, also available in the kit, was used.Despite this, the surgery was successfully completed without any delays.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1.Photo investigation: the product was not returned to medtech orthopedics; however, photos were provided for review.The photo investigation revealed that "03.130.102 drill bit ø1 l61/31 f/core hole" was broken at the tip.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Based on the available evidence, a definitive root cause could not be determined for missing components.The provided evidence was not sufficient to confirm the reported event of "embedded device".Functionality issue cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the "drill bit ø1 l61/31 f/core hole" would contribute to the complained device issue.Based on the investigation findings, the ¿drill bit¿ has ¿broken¿ because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part: 03.130.10.Lot: f-38295.Manufacturing site: werk selzach.Supplier: sphinx werkzeuge ag.Release to warehouse date: 06 jun 2023.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added:d9 the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.  h11 additional narrative: h3, h6: photo investigation the product was not returned to medtech orthopedics; however, photos were provided for review.The photo investigation revealed that "03.130.102 drill bit ø1 l61/31 f/core hole" was broken at the tip.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Based on the available evidence, a definitive root cause could not be determined for missing components.The provided evidence was not sufficient to confirm the reported event of "embedded device".Functionality issue cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the "drill bit ø1 l61/31 f/core hole" would contribute to the complained device issue.Based on the investigation findings, the ¿drill bit ¿ has ¿broken¿ because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> part:03.130.10 lot:f-38295 manufacturing site: werk selzach supplier: (b)(4) release to warehouse date: 06 jun 2023 expiration date: na a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.0MM DRILL BIT/MQC FOR THREADED HOLE/61MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2425
SZ   2425
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23632443
Report Number8030965-2025-11818
Device Sequence Number18475962
Product Code HTW
UDI-Device Identifier07611819683006
UDI-Public(01)07611819683006(10)F-38295
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.102
Device Lot NumberF-38295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale